Send to

Choose Destination
Rheumatol Int. 2012 May;32(5):1313-6. doi: 10.1007/s00296-011-1799-9. Epub 2011 Feb 3.

Resolution of adalimumab-induced psoriasis after vitamin D deficiency treatment.

Author information

Rheumatology Unit, Universidade Federal de Santa Catarina, Florianópolis, Brazil.


Tumoral necrosis factor alpha blockers are very efficient in the treatment of many inflammatory systemic diseases, including rheumatoid arthritis and psoriasis. However, a paradoxical arouse of psoriasiform lesions may occur in a few patients taking anti-TNFα. The etiology of this rare side effect is still a mystery, and its treatment may be difficult. The authors report the resolution of adalimumab-induced psoriasis in a woman with rheumatoid arthritis after the use of high vitamin D(3) doses for the treatment of vitamin D deficiency. This is the first report of resolution of anti-TNFα-induced psoriasiform lesions by high doses of vitamin D(3) in a patient with rheumatoid arthritis and vitamin D deficiency. This case raises interesting questions on the role of vitamin D deficiency in the pathogenesis of this side effect and on the possible usefulness of high-dose vitamin D(3) in its treatment.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center